How to curb side effect of olaparib: Hi, My mom... - My Ovacome

My Ovacome

15,087 members17,664 posts

How to curb side effect of olaparib

msuspartan profile image

Hi,

My mom will be starting olaparib as maintenance medicine. Can you share about its use and side effects. Any particular diet or means that can help her in tolerating it.

Thanks a lot

10 Replies

Hi I will be starting it soon. Waiting on call from hospital about ct scan results then onto parp inhibitor olaparib, will let you know how I get on with it

Good luck..thanks for reply.

Hi there, I have been on olaparib for several years. What I have noticed reading the forums is that reactions to olaparib tend to be very individual so it'll be best to wait and see how your mum reacts. I'd also give it a couple of months to settle in tbh, as the side effects can be more pronounced at the start but can then ease off. In my experience, the side effects have been very manageable (mild heartburn, occasional insomnia, mild to moderate fatigue). I have made some adjustments to my diet to minimise heartburn. Other than that, I live a very normal life.

msuspartan profile image
msuspartan in reply to Lenzie

Thanks you Lenzie..much appreciated. I hope you continue to feel well.

Hi I have been on olaparib since June for maintenance. I don’t really have any major side effects except for the odd diarrhea from time to time and even that is rare now compared to the beginning. A little fatigue and maybe some achy joints. I say maybe because that might not necessarily be from the olaparib. I’m 65 .I have had no issue with blood count and at first they were testing my blood every month but it’s been great so now it’s every three months for blood work.My oncologist said the first 6 weeks will tell the tale on whether you get major side effects from it and they would adjust dosage but I got along fine. I found my body took a few months to adjust to it but now I don’t notice it. I hope your Mom gets along as well.

Thank you for sharing your experience, so kind of you. Regards and best wishes.

Having been on it for almost 2 years I’d say side effects come and go. Some days I’m full of energy and others I want to sleep. I can go months without nausea but then can but hit with it all day. There’s lots of side effects us ladies suffer that aren’t listed... but what I will say is it’s sooo much easier than IV chemo and for me personally it’s worked well. HGSOC stage 3c brca1 my best piece of advice would be to drink lots of water oh and then drink some more. Always eat with/before taking Olaparib as that helps with nausea. Good luck

Thank you so much for your feedback. Any recommendation on food to avoid will be extremely helpful..regards

Obviously avoid grapefruit and Seville oranges/marmalade which are listed in the drug information sheet. I find fresh fruit can cause indigestion. White wine is too acidic. Other than that, nothing in particular stands out for me diet-wise. I find it helpful to eat something light when I take my pills.

msuspartan profile image
msuspartan in reply to Lenzie

Thank you so much.. Linzie

You may also like...